MAUDE Adverse Event Report: Micro Therapeutics, Inc. dba ev3 APOLLO; AGENT, INJECTABLE, EMBOLIC

Micro Therapeutics, Inc. dba ev3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Codes Paralysis (1997); Facial Paralysis (4585)
Date of Event 09/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that onyx was being used for embolization of an arteriovenous fistula (av fistula).An apollo 3 cm tip microcatheter was used to deliver the onyx.The apollo was advanced through the middle meningeal artery (mma) feeder, and the onyx was flowing as intended with minimal reflux.At one point, the onyx was still flowing, but it was no longer visible on the roadmap image, which had been magnified on the fistula.The physician did not feel any pressure during injection and stopped when the flow could no longer be seen.After zooming out, the physician observed that the onyx was also flowing proximally due to a hole in the apollo microcatheter.This caused onyx to flow into the petrosal branch and resulted in facial paralysis in the patient.The reported issue was a catheter leak, located distally, which was observed during use despite the catheter having been inspected and tested prior t o use.It was noted the patient's vessel tortuosity was normal.Access vessel was the mma.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).Ancillary devices include a guide catheter, apollo microcatheter, balt 12/14 hybrid guidewire, onyx 18 and 34 liquid embolic.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key50899068
Report Number2029214-2026-01920
Device Sequence Number13451513
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)290309(10)D102472
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD102472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/25/2026
Date Device Manufactured03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale